Lantus (Insulin Glargine): Scratching The Surface - page 3
The cells of the human body require a continual stream of energy at all times in the form of glucose, and insulin is the the vehicle that allows this glucose to enter the cells. The pancreas of a... Read More
Aug 8, '12 by tcvnurse, BSN, RNQuote from tcvnurseSigh.. I was saying that if you are unsure of the lantus dose being too much, then check a three am sugar. You will catch hypo episodes before they be one tragic, and if the patient is high, well then, you can correct them, and contact MD for further instructions.If the patient was in 50's the thing to do would be to give patient a snack and recheck bg in 15 minutes. give another 15 carb snack if still low. I would not give the langurs until the blood glucose was stable at least above 100mg/dl. I would also contact the MD to suggest decreasing the lantus dose. My rationale is that I don't want to have to fight the lantus while trying to get a sugar up.
My daughter was diagnosed with type one diabetes two years ago. I have been a nurse for ten years and even still it was frightening and overwhelming. My free advice to anyone out there, is seek a good endocrinologist , and get a pediatric endo for children w diabetes. Our has a truly fantastic staff and the doc himself is one of the best in the country. We are blessed to be close to UVA.
FYI any time you are unsure of
Nov 19, '14 by ocean.babyI am an insulin dependent diabetic who takes Lantus 50 units qd. I have bottomed out three times within an hour of taking Lantus, even when I have eaten. Luckily all three times I caught it before it went under 40. I no longer take Lantus before I go to bed but instead take it before I go to work.